MAUDE Adverse Event Report: CORDIS US. CORP EMERALD; WIRE, GUIDE, CATHETER

CORDIS US. CORP EMERALD; WIRE, GUIDE, CATHETER
Catalog Number 502585
Medical Device Problem Codes Material Frayed (1262); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: phone number-(b)(6).This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the coating of the.035 fixed core j3mm 175cm diagnostic guidewire was cut at the end.A fragment of wire was emerging from the coating at the end of the device.It was noted that the wire inside the guidewire/coating was cut.The physician felt friction while entering the guidewire into the diagnostic catheter, which led him to refrain from pushing the guidewire further into the patient.Instead, he removed it and used a new wire of the same catalog.There was no reported injury to the patient.The product was stored on a shelf in its box, and no anomalies were noted when the device was taken out of the package.The damage was noticed when the guidewire was first inserted into the diagnostic catheter at the beginning of the procedure.The device is being returned for evaluation.It is confirmed that the device was not used to attempt passing a heavily calcified lesion, and details regarding the lesion¿s location and vessel tortuosity are unknown.The device will be returned for evaluation.There are no images available to show the wire damage.
 
Event or Problem Description
As reported, the coating of the.035 fixed core j3mm 175cm diagnostic emerald guidewire was cut at the end.A fragment of wire was emerging from the coating at the end of the device.It was noted that the wire inside the guidewire/coating was cut.The physician felt friction while entering the guidewire into the diagnostic catheter, which led him to refrain from pushing the guidewire further into the patient.Instead, he removed it and used a new wire of the same catalog.There was no reported injury to the patient.The product was stored on a shelf in its box, and no anomalies were noted when the device was taken out of the package.The damage was noticed when the guidewire was first inserted into the diagnostic catheter at the beginning of the procedure.The device is being returned for evaluation.It is confirmed that the device was not used to attempt passing a heavily calcified lesion, and details regarding the lesion¿s location and vessel tortuosity are unknown.The device will be returned for evaluation.There are no images available to show the wire damage.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h11.As reported, the coating of the.035 fixed core j3mm 175cm diagnostic emerald guidewire was cut at the end.A fragment of wire was emerging from the coating at the end of the device.It was noted that the wire inside the guidewire/coating was cut.The physician felt friction while entering the guidewire into the diagnostic catheter, which led him to refrain from pushing the guidewire further into the patient.Instead, he removed it and used a new wire of the same catalog.There was no reported injury to the patient.The product was stored on a shelf in its box, and no anomalies were noted when the device was taken out of the package.The damage was noticed when the guidewire was first inserted into the diagnostic catheter at the beginning of the procedure.It is confirmed that the device was not used to attempt passing a heavily calcified lesion, and details regarding the lesion¿s location and vessel tortuosity are unknown.A non-sterile unit of guidewire dgw.035 fc j3mm 175cm tef was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, the guidewire was noted to be kinked/bent (damaged).The damage was located approximately 3.5 cm from the distal tip.No other damages or anomalies were observed on the returned unit after a thorough inspection.A functional analysis was performed to determine if an impediment to advance the wire into a lab sample unit was noted, and the resistance/friction was confirmed since the wire could not advance freely through the unit.Due to the damaged condition noted on the visual review, amplified images were taken to review it, and it was observed that the core wire was exposed through the damaged (torn) coiled wire.The condition observed was analyzed from the inside of the elongation of the coiled wire and no anomalies were noted on the core wire or on the coiled wire.The reported event by the customer as ¿guidewire - resistance/friction¿ was confirmed since during functional analysis resistance/friction was felt since the wire could not advance freely through the unit.This is most likely due to the damages condition found on the unit, since the core wire was found exposed through the coiled wire.The reported event by the customer as ¿distal tip- frayed/split/torn¿ and ¿guidewire - exposed braidwire/corewire¿ were confirmed since a torn condition was noted on the coiled wire that exposed the core wire.Procedural and/or handling factors might have contributed to the conditions reported/found on the unit since the device did not present any obvious indication of manufacturing defect or anomaly that could contribute to the event as reported.It is possible that the resistance reported caused excessive force on the catheter, which caused it to buckle and kink.Consequently, the excessive bend of the kink may then have led to the torn condition that exposed the core/coiled wires.All catheters require torquing, which is a dynamic process once it enters the patient due to external factors such as temperature, time of exposure in body, individual patient anatomical structures, storage conditions, and operator technique in torquing and manipulating the catheter.If a catheter does not move as expected, the operator is trained to stop and investigate the cause before continuing.Interference or friction between devices (including all catheters, wires, sheath introducers, balloon/sds catheters) whether between one or multiple manufacturers product lines is a known occurrence.If resistance is encountered the system should be withdrawn together as one unit to prevent injury.This is a common practice during and is stated in the product instructions for use (ifu).The product analysis does not suggest that the reported failure could be related to the manufacturing process of the unit.No corrective or preventive actions will be taken.

Brand Name
EMERALD
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key20282158
Report Number1016427-2024-00030
Device Sequence Number18033361
Product Code DQX
UDI-Device Identifier10705032055598
UDI-Public(01)10705032055598(17)270531(10)35271219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number502585
Device Lot Number35271219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown